Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 64, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 31, 2016, 7:48 PM MDT for Chaves County, De Baca County, Roosevelt County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 7:48 PM MDT (01:48 UTC)
- Expired
- May 31, 2016, 8:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chaves County, NM, De Baca County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 71 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1839 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WUUS55 KABQ 010148
SVRABQ
NMC005-011-041-010230-
/O.NEW.KABQ.SV.W.0064.160601T0148Z-160601T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
748 PM MDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO...
WEST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO...
NORTH CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...
* UNTIL 830 PM MDT
* AT 748 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES
NORTHWEST OF ELIDA...OR 29 MILES SOUTHEAST OF FORT SUMNER...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3408 10415 3432 10391 3402 10354 3375 10394
TIME...MOT...LOC 0148Z 318DEG 10KT 3413 10393
HAIL...1.00IN
WIND...60MPH
$$
402 follow-up statements
715
WWUS55 KABQ 010213
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
813 PM MDT TUE MAY 31 2016
NMC011-010222-
/O.CAN.KABQ.SV.W.0064.000000T0000Z-160601T0230Z/
DE BACA-
813 PM MDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE BACA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3402 10354 3375 10394 3407 10398 3408 10398
3409 10395 3419 10395 3432 10391
TIME...MOT...LOC 0212Z 320DEG 15KT 3399 10380
$$
NMC005-041-010230-
/O.CON.KABQ.SV.W.0064.000000T0000Z-160601T0230Z/
ROOSEVELT-CHAVES-
813 PM MDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR WEST CENTRAL ROOSEVELT AND NORTHERN CHAVES COUNTIES...
AT 812 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
ELIDA...OR 29 MILES SOUTHWEST OF PORTALES...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELIDA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3402 10354 3375 10394 3407 10398 3408 10398
3409 10395 3419 10395 3432 10391
TIME...MOT...LOC 0212Z 320DEG 15KT 3399 10380
HAIL...1.00IN
WIND...60MPH
$$
40406
WWUS55 KABQ 010226
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT TUE MAY 31 2016
NMC005-041-010236-
/O.EXP.KABQ.SV.W.0064.000000T0000Z-160601T0230Z/
ROOSEVELT-CHAVES-
826 PM MDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROOSEVELT AND
NORTHERN CHAVES COUNTIES WILL EXPIRE AT 830 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3402 10354 3375 10394 3407 10398 3408 10398
3409 10395 3419 10395 3432 10391
TIME...MOT...LOC 0219Z 318DEG 10KT 3399 10380
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:01 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 31, 6:01 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 601 PM MDT TUE MAY 31 2016 .AVIATION... 00Z TAF CYCLE A mesoscale cluster of showers and storms will continue to drift slowly SEWD across the E central plains this evening, with spottier activity elsewhere across southern and eastern areas. Moist easterly upslope flow across the plains will likely result in WDSPR low clouds with MVFR and IFR conditions from late evening into early morning. Spottier showers and storms are expected tonight across the plains as an upper level low pressure system moves over the El Paso area from the W. As this system continues to move slowly eastward, showers and storms may increase in coverage Wednesday morning across E central areas. Cells that form along the central MT chain toward late morning will probably drift near SAF, ABQ and AEG around mid day and early aftn. Low clouds may linger across parts of the plains until mid aftn Wednesday. 44 && .PREV DISCUSSION...340 PM MDT TUE MAY 31 2016... .SYNOPSIS... Back door cold front has progressed into the northeast quarter of New Mexico as of mid afternoon with a pre-frontal wind shift well out ahead of it to near a Roswell to Los Alamos line. Both of these are helping to tweak up low level moisture levels in their wakes with the result being isolated to scattered shower and thunderstorm development. This activity should continue for some time into the evening hours, then perhaps trend down a little. The greatest rainfall and strong storm potential should be near and a little ways east of the central mountain chain. A few showers and storms will also linger into the evening farther to the west...but will produce significantly less rainfall. This pattern change will yield a cooler, wetter weather pattern for Wednesday and to a little lesser degree Thursday for most of the state, the exception being areas mainly west of the Continental Divide. A good warm up is expected late week into the weekend with storms chances diminishing a good bit Friday, but perhaps ramping up east and perhaps && .DISCUSSION... A pretty good crop of showers and thunderstorms has developed along and some distance either side of the central mtn chain. At least two synoptic scale boundaries exist across the fcst area, or at least they did before storm outflows muddied the situation. The more southerly boundary, likely a pre-frontal trough, as of early aftn stretched from roughly Roswell to Los Alamos with the actual back door front across far northeast NM. The main effect will be a weak to moderate upslope flow established across the the east half of the state tonight into Wed and to a lesser degree Thu. Some moderate wind will accompany the front as it slides down the eastern plains and should accelerate at least somewhat through gaps and canyons of the central mountain chain. Currently looking at sub wind advisory speeds into the Rio Grande Valley starting between 5 or 6 pm and 8 or 9 pm and going well into the eve, but there may be a few stronger pockets develop for a few hours perhaps magnified by storm outflow boundaries. Higher dewpoints will follow behind frontal passage and this coupled with upslope flow on the eastern high plains and eastern faces of both the central mountain chain and the continental divide will fuel thunderstorm development Wed and to a lesser extent on Thu. Temperatures will fall 10 to 15 degrees below average in central to eastern NM Wednesday, rebounding slightly into Thursday. Some remnant moisture will be available for recycling on Friday, but fcst models have, for the past couple days now, trended toward less precip coverage so pops were lowered a bit, though not as drastically as model averages. Upslope areas of the higher terrain will be best storm candidates Fri with slight chances continuing over the high terrain Sat. A highly amplified ridge of high pressure aloft will set up over the western U.S. while a wind shift could potentially slide into eastern NM with some moisture advection helping storm chances, espec by Sun. Daytime temps will fall back a few degrees in the east into Sunday due to the aforementioned wind shift. 43 && .FIRE WEATHER... Overall forecast theme remains the same. Today was the main transition day with cooler and more moist conditions on tap for the majority of the area through Thursday. The AZ border country will experience the driest conditions during this period. A budding atmospheric ridge will develop over the intermountain west as the week progresses and influence more and more of our weather late week into the weekend. This means a warming and drying trend from west to east. The main fly in the ointment will be back door cold frontal surges across the eastern plains. The extended period looks to be muddled with less confidence due to the interplay between Pacific lows and the upper ridge. Models are having a hard time dealing with the low which is to be expected. The squeeze play between the cut off Pacific low currently located over southern AZ/northern Mexico and the translating westward/southward back door cold front will continue during the rest of today into tonight. Humidity recoveries will be much higher tonight compared to last night. Drier storms will be found across western areas and the wetter variety will be found across central/eastern areas. Gusty outflow wind will be most prevalent across fire weather zones 105/106 and 109 or southwest portions of the forecast area. Storms will also be slow to move and have erratic motions. High confidence for a moisture gradient to set up between the Rio Grande Valley and AZ state line Wednesday. Based on the time of year...this means extra shower and thunderstorm activity favoring the western highlands and southern portions of the forecast area. A mix of dry and wet activity, meaning small footprints of wetting rain, would be found west of the Rio Grande Valley. Wetter activity elsewhere. The strongest gust potential due to the drier storms would be found near the AZ state line and Four Corners area. Humidity values will be unusually high east of the Continental Divide with below normal temps. Mixing heights will be much lower although remain on the higher side west of the Continental Divide. Much more stable across the east. There is high confidence that the atmosphere will experience a transition Thursday/Friday as the cut off Pacific low slowly moves off to the east and ridging takes over. Transport and storm steering flow will change to a more northerly direction. Storms would tend to favor the central mountain chain as the residual moisture recycles out in the form or showers and thunderstorms. Western areas would also experience some drier showers and thunderstorms but the coverage would lessen. Expecting near to a little above normal temperatures on Friday across the majority of the area. The GFS/ECMWF and Canadian models are picking up on another back door cold frontal surge late Friday or early Saturday. This would jive with the atmospheric ridge pattern over the intermountain west. How far the extra moisture surges westward is always a question mark with these types of flows but anticipate a further west progression due to thunderstorm outflow enhancement. The current RH forecast grids may not reflect that as well. Either way...lower humidity and warmer temperatures would be found near the AZ state line. Thunderstorm coverage would most likely increase due to this feature with wetting moisture favoring the central mountains eastward. Early next week will largely be determined by the next Pacific low and ridge interplay. As suspected...the models are having a hard time dealing with the interplay. Suspect the upper low will end up being more of a player during the earlier half of next week and perhaps intensify storm coverages across the forecast area. Just way to early to say one way or the other so confidence is not as good during this period. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 31, 5:06 AM MDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 506 AM MDT TUE MAY 31 2016 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 506 AM MDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PLUNGE INTO NORTHEASTERN AND EAST CENTRAL NEW MEXICO TODAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE FRONTAL BOUNDARY. SOME STORMS COULD TURN STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE IN NORTHEASTERN TO EAST CENTRAL NEW MEXICO THIS AFTERNOON AND INTO THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY WITH ACTIVITY BEING CONCENTRATED OVER AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO...AS WELL AS THE EAST FACES OF THE CONTINENTAL DIVIDE. A FEW STRONG STORMS WILL BE POSSIBLE WITH HAIL AND GUSTY DOWNBURST WINDS. THUNDERSTORMS WILL BE ISOLATED TO SCATTERED EACH DAY THROUGH THE WEEKEND WITH LOCALLY HEAVY DOWNPOURS, SMALL HAIL, AND GUSTY DOWNBURST WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTHEASTERN AND EAST CENTRAL NEW MEXICO ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 52
In the hours before
Special weather statement, May 31, 3:57 PM MDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MDT TUE MAY 31 2016 NMZ520-524-312215- SOUTH CENTRAL HIGHLANDS-LOWER RIO GRANDE VALLEY- 357 PM MDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY UNTIL 415 PM MDT... AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES EAST OF ESCONDIDA...OR 18 MILES EAST OF SOCORRO...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL SOCORRO COUNTY. MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA. && LAT...LON 3394 10652 3398 10673 3431 10672 3428 10630 TIME...MOT...LOC 2157Z 198DEG 8KT 3409 10659 CL
Special weather statement, May 31, 3:59 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 359 PM MDT TUE MAY 31 2016 NMZ527-528-312215- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- 359 PM MDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY UNTIL 415 PM MDT... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RATON CREWS AIRPORT...OR 6 MILES SOUTH OF RATON...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN IS ALSO LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RATON AND RATON CREWS AIRPORT. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 433 AND 456. && LAT...LON 3661 10450 3677 10464 3696 10445 3674 10423 TIME...MOT...LOC 2158Z 231DEG 16KT 3680 10443 GUYER
Local storm report, May 31, 4:47 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST BINGHAM 33.89N 106.37W
05/31/2016 E80 MPH SOCORRO NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1601299
GUYERSpecial weather statement, May 31, 5:11 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 PM MDT TUE MAY 31 2016
NMZ534-312345-
QUAY COUNTY-
511 PM MDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN QUAY COUNTY UNTIL
545 PM MDT...
AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 7 MILES WEST OF QUAY...OR 10 TO 15
MILES SOUTHWEST OF TUCUMCARI...MOVING NORTHWEST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL WEST CENTRAL QUAY COUNTY INCLUDING MONTOYA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 309 AND 330.
&&
LAT...LON 3479 10374 3477 10413 3495 10413 3504 10412
3505 10413 3512 10412 3518 10376
TIME...MOT...LOC 2308Z 112DEG 6KT 3495 10388
GUYERSpecial weather statement, May 31, 6:37 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 PM MDT TUE MAY 31 2016
NMZ536-538-010100-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
637 PM MDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROOSEVELT AND EAST
CENTRAL CHAVES COUNTIES UNTIL 700 PM MDT...
AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF CAPROCK...OR 31 MILES NORTHWEST
OF TATUM...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
ROOSEVELT AND EAST CENTRAL CHAVES COUNTIES.
&&
LAT...LON 3357 10372 3348 10372 3347 10376 3365 10383
3376 10348 3357 10340
TIME...MOT...LOC 0037Z 257DEG 10KT 3358 10370
40Special weather statement, May 31, 7:40 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
740 PM MDT TUE MAY 31 2016
NMZ536-537-010215-
DE BACA COUNTY-ROOSEVELT COUNTY-
740 PM MDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE BACA AND
NORTHWESTERN ROOSEVELT COUNTIES UNTIL 815 PM MDT...
AT 739 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF TOLAR...OR 19 MILES SOUTHEAST OF
FORT SUMNER...MOVING NORTHEAST AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TAIBAN AND TOLAR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3422 10389 3430 10409 3456 10407 3442 10374
3433 10374
TIME...MOT...LOC 0139Z 206DEG 10KT 3433 10395
40The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:14 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| May 31, 6:37 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| May 31, 6:49 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Quay, Roosevelt, San Miguel | 116 min |
| May 31, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Quay, Roosevelt | 37 min |
| May 31, 7:04 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 41 min |
| May 31, 7:38 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 36 min |
| May 31, 7:40 PM MDT | Special Weather Statement | ABQ | De Baca | 35 min |
| May 31, 8:16 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| May 31, 8:40 PM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 110 min |
| May 31, 8:41 PM MDT | Special Weather Statement | ABQ | Union | 49 min |
| May 31, 9:52 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 113 min |
| Jun 1, 2:08 AM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 112 min |
| Jun 1, 3:56 AM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel, Union | 3 hr |
| Jun 1, 7:09 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Guadalupe, Harding, Quay, Roosevelt and 2 more | 111 min |
| Jun 1, 10:17 AM MDT | Areal Flood Advisory | ABQ | Curry, Quay, Roosevelt | 118 min |
| Jun 1, 1:28 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 2 hr |
| Jun 1, 2:02 PM MDT | Areal Flood Warning | ABQ | Curry, Roosevelt | 7 hr |
| Jun 1, 4:46 PM MDT | Special Weather Statement | ABQ | Los Alamos | 29 min |
| Jun 1, 5:14 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.